Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What causes low TSH level?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2003
Answered : 849 Questions
Question
Hi Doctor,

Today I have done my Thyroid test and my TSH level is 0.24 after taking THYROXINE 100mg for 3 months and my TPO level is too high >1300. I am totally worried now. Doctor, please suggest me what I should do in this case.

I am going to meet my doctor next week

Thanks and regards,
XXXXXX

Posted Sat, 9 Aug 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Jyothi B L 1 hour later
Brief Answer:
Dose change might be required.

Detailed Answer:
Hi XXXXXXX
I am Dr. Jyothi BL and I will be answering your query.

TSH level is a bit reduced due to thyroxine intake and might need to be reduced, when you meet your doctor. If you have no symptoms of hyperthyroidism, your doctor might continue with the same dose.

TPO level or thyroid peroxidase antibodies level is indeed high and it suggests a diagnosis of Hashimotos thyroiditis. Its an autoimmune disease and in future, your thyroid hormone production from thyroid gland might reduce, resulting in increased external dose.
The antibodies level will slowly reduce in future as your thyroid gland functioning reduces.

External thyroxine treatment will be necessary, as you might develop more hypothyroidism. Otherwise, nothing to worry from these values.

Any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor